Question from Melisha Moodley

Question

Hi there, last year, I was on roaccutane for four months. It helped my skin for the duration of the use but as soon as I stopped I started getting pimples. I don’t have severe acne, but my skin is sensitive. Now and again I will get a pimple. I do feel however, that my use of roacc has led to hyperpigmentation. My upper lip and neck are darker. Please could you recommend some cost effective products. I use Bioderma SPF50 everyday as well as the Garnier Proactiv skincare range.

Submitted by Melisha Moodley on 9 October 2014

Answer

Thank you so much for your question.  I wish that I could give you a quick and easy fix, but what you need to realize, is when it comes to acne and breakouts and skin issues… Very, very often the trigger is actually in the body which is manifesting as acne on the skin. Nine times out of ten, the cause of acne is triggered by an imbalance in the gut.

So as far as products go, yes, I can certainly recommend great products that will sort out the breakouts and alleviate your symptoms. In your case I would very highly recommend the Clarity Range from Lamelle.

But I really feel if you want long term results that mean you don’t have to struggle with your skin, then I suggest let’s rather find the trigger and sort out the cause of your breakouts.

For that I would suggest you visit Health Renewal for an integrative medical consult so that we know where to start helping you. You can find us on www.healthrenewal.co.za.

Want to ask a question? Sign in here sign up now

More Questions

Question from Cindi

Question

Hi, I recently developed a rash on the side of my underarm (just outside of the underarm area). I thought it was just heat or friction, but it has been a week and it has not gone away or shown any change. It doesn’t hurt, but its sensitive, red ans makes me feel self conscious in strappy shirts. Is there something else that could’ve caused this and what is the best way to treat it?

View the answer

| Submitted by Cindi on 23 November 2017

Question from Chandni Jivan

Question

Is it normal for your skin to peel after using a liquid foundation?

View the answer

| Submitted by Chandni Jivan on 23 October 2017

Question from Nobahle Sibanyoni

Question

Hello Dr M.

I have major sensitive skin with terrible discoloration, and now I have developed a massive rash that and with all the products that I have tried both natural and chemical based, my face just burns and since it is sensitive to every thing I have tried, it has now gotten flaky and I also have hyper-pigmentation. I was told to get persivate cream and cetaphil clanser and lotion, but my skin burns and dries after moisturizing. what should I do next?

View the answer

| Submitted by Nobahle Sibanyoni on 23 October 2017

Question from Khanya Gundwana

Question

Hello Dr Allem!
My bottom lip is weirdly pigmented. It is not evenly toned – some spots are really dark, a large part of it is really pink, and then some part are the normal tone.
What could be the cause of this? And what is the solution to having evenly toned lips?
Thanks!

View the answer

| Submitted by Khanya Gundwana on 17 October 2017

From Caythe

Question

I’ve been struggling with pimples/acne for years now and my skin is also becoming dryer. Are tissue oils recommended for people with acne?
Don’t they collect dirt?

View the answer

| Submitted by Caythe on 5 September 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×